Jump to content



Photo

Not Sure If I'm Doing This Right.


  • Please log in to reply
2 replies to this topic

#1 Lizzytoolips

Lizzytoolips

    Newbie

  • Members
  • Pip
  • 1 posts
  • LocationWaynesville NC

Posted 21 November 2015 - 06:51 PM

Okay, I'm new to this forum and am excited to be a part of it. Here's the deal: I'm weaning off Cymbalta. My psychiatrist told me to take it every other day for two weeks and then stop. I take 60mg and I've been taking it for about forever. I started this regime 4 days ago. I took it for one day and then missed it 3 days in a row (my pill box got all messed up). I'll take it again tonight of course and continue the plan for two weeks. But, I feel horrible. I have a raging headache, my body hurts all over, including my knee caps and my feet! I just feel rotten, very very rotten. And my head is about to blow up. Is it possible to feel this bad after only 3 days?? Thanks for any help.

#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,807 posts
  • LocationMissouri

Posted 21 November 2015 - 07:30 PM

Welcome Lizzy
 
Your dr is an idiot. Absolutely the wrong thing to do. Even the manufacturer doesn't recommend that. Not surprised at all by your symptoms. Here is the deal. Cymbalta has a 12 hour half life. This means that 12 hours after you take the medicine only 50% is still in the blood. 24 hours after taking it you are at 25%, 36 hours at 12.5% and 48 hours at just 6.25% left in your blood. Then what does he want you to do? He wants you to jack it right back up with another pill. This causes you blood levels to jump up and down and causes you to relive your withdrawal all over.
 
The best way to come off this med is to slowly taper by a process called bead counting. Open your capsule and count how many little beads are inside. Most have around 300 but it can be as little as 6 beads (big ones) or as many as 500. With 300 beads you would drop 3 beads a day. So open a capsule and take out 3 beads the first day. The second day take out 6 beads, etc. This provides a very slow even taper.
 
A couple side notes. DON"T underestimate this withdrawal. It can be terrible. You may be one of the lucky few who don't have much problems but that is rare and you should be prepared. I recommended removing 3 beads a day if you have a 300 bead capsule, that is 1% a day. Yup, 3 to 4 months to come off at best. If you do 3 beads a day drop and things get too bad go ahead and stay at that dosage until you are stable and feel like you can start dropping again. So, as example, if you get to the point where you are dropping 45 beads a day but things are getting rough, stay at that dosage of minus 45 beads a day, do not continue to drop more. When you get ready to drop again drop at 2 beads a day.  Also, the last few beads, say the last thirty, you may want to drop even slower as they can be tough. Now some people drop at 6 or 7 beads a day and some at 1 bead every 2 or 3 days. We have found that 3 beads a day is a good point to start at. You can adjust the rate up or down as you feel you can handle it. Most take around 4 months to come off.
 
MOST IMPORTANT!!!    Go back on your full 60 mg a day until you stabilize. Your dr has really put your nervous system in shock right now. Once you are stable then you can start the bead counting.
 
This is all about time and patience.


#3 TryinginFL

TryinginFL

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 6,189 posts
  • LocationFlorida
  • why_joining:
    Now that I have been off this poison for over 5 years, I hope to help others as they join us

Posted 21 November 2015 - 08:13 PM

Welcome to the forum, Lizzy!

 

 

I really can't add much to what FH has already said, but I will tell you what I did.  I had been on 60 mg of the poison for about 4 1/2 yrs and wish that I had found these wonderful people when I chose to go off of it.  I went cold turkey in Jan. of 2014 and spent one miserable year.  I didn't find this forum until it was too late to go  back on.

 

You are very fortunate to have the opportunity to bead count.  I wish you nothing but the best and please do come back to keep us posted - we are here for you!

 

Liz 





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users